Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 16, 2000, 4:19 PM EST for Pierce County, Wayne County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 16, 2000, 4:19 PM EST (21:19 UTC)
- Expired
- Mar 16, 2000, 5:00 PM EST
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Pierce County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 109 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 4:25 PM EST | Thunderstorm Wind | Bonnyman, GA | Large trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 2:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 162120 SVRJAX GAC229-305-162200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 419 PM EST THU MAR 16 2000 THE NATIONAL WEATHER SERVICE IN IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PIERCE COUNTY IN SOUTHEAST GEORGIA SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA * UNTIL 500 PM EST * AT 419 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH POSSIBLE LARGE HAIL 3 MILES WEST OF PATTERSON... MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCREVEN BY 430 PM EST... BROADHURST BY 435 PM EST... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. CARROLL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:40 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 16, 2:40 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EST THU MAR 16 2000
CURRENT...RADAR SHOWS THE MAIN BAND OF STORMS OVER THE BIG BEND.
OTHER CELLS ARE POPPING IN THE MOIST UNSTABLE AIR OVER MARION COUNTY
AND IN THE WESTERN GEORGIA ZONES.
ETA SEEMS TO HAVE THE BEST HANDLE ON THE SITUATION AND WITHOUT MUCH
ADO...WILL LEAN TOWARDS IT. THE AREA OF GREATEST LIFT WILL SOON BE
IN OUR FA...THEN MOVE EASTWARD THROUGH MIDNIGHT. SHOWERS WILL
CONTINUE THROUGHOUT THE NIGHT OVER N FLA. CAPES ARE ABOVE 1200 THE
COLD FRONT MOVES THROUGH LATE ON FRIDAY. THINK FWC IS TOO WARM FOR
FRIDAY MAX TEMPS OTHERWISE WILL NOT DEVIATE MUCH. PRECIP IS LIKELY.
EXTENDED...EXPECT TEMPS TO LEAN TOWARDS CLIMO OR SLIGHTLY BELOW. MRF
DEVELOPS A LOW IN THE NORTH CENTRAL GULF THEN MOVES THE LOW
NORTHEAST TO JUST OFF THE NC COAST ON TUESDAY. SUNDAY AFTERNOON THRU
MONDAY COULD SEE RAINFALL AMOUNTS OF 1 TO 3 INCHES FOR SOUTHEAST
GEORGIA AND .5 TO 2 IN FLA ASSUMING THIS SCENARIO PANS OUT.
MARINE...WILL SEPARATE NEAR SHORE FROM OFFSHORE FOR THIS PKG AND
RAISE SCA THROUGH FRI MORNING OFFSHORE AND TONIGHT FOR NEAR SHORE.
WINDS AND SEAS ARE CURRENTLY WELL INTO THE SCEC.
PRELIM
AMG 61/73/53/67 8102
SSI 63/75/56/63 83-1
JAX 65/78/58/68 8211
GNV 64/79/60/72 8112 28
.JAX...
GA...TORNADO WATCH #95 UNTIL 01Z.
SCA AMZ450-470.
FL...TORNADO WATCH #95 UNTIL 01Z.
SCA AMZ452-454-472-474.
TRABERTIn the hours before
Special weather statement, Mar 16, 12:17 PM EST, 4 hours 2 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161830- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1217 PM EST THU MAR 16 2000 ...SLIGHT RISK OF SEVERE WEATHER FROM NORTH FLORIDA INTO SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING... AN UPPER LEVEL DISTURBANCE PRECEDING A COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS EXTENDING FROM THE GULF TO THE FLORIDA PANHANDLE WILL MOVE NORTHEAST INTO MOST OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS IN NORTH FLORIDA AND SOUTHEAST GEORGIA... ESPECIALLY NORTH AND WEST OF A FERNANDINA BEACH TO CEDAR KEY LINE... MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. STORM SPOTTERS IN NORTH FLORIDA AND SOUTHEAST GEORGIA SHOULD PREPARE FOR POSSIBLE ACTIVATION BY LATE AFTERNOON OR EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. PETERSON
Special weather statement, Mar 16, 2:00 PM EST, 2 hours 19 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-160100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EST THU MAR 16 2000 ...TORNADO WATCH IS IN EFFECT UNTIL 8PM... A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA UNTIL 8PM THIS EVENING. AN UPPER LEVEL DISTURBANCE PRECEDING A COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS EXTENDING FROM THE GULF OF MEXICO INTO THE FLORIDA PENINSULA WILL MOVE NORTHEAST INTO MOST OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. SOME OF THE STORMS IN NORTH FLORIDA AND SOUTHEAST GEORGIA. MAY BECOME SEVERE WITH TORNADOS POSSIBLE. STORM SPOTTERS IN NORTH FLORIDA AND SOUTHEAST GEORGIA SHOULD PREPARE FOR POSSIBLE ACTIVATION BY LATE AFTERNOON OR EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE dIN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. RAM
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:32 PM EST | Severe Thunderstorm Warning | JAX | Bacon, Pierce, Ware | 28 min |
| Mar 16, 4:04 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce | 41 min |
| Mar 16, 4:28 PM EST | Tornado Warning | JAX | Wayne | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.